Alert archive / Wyoming / Flash Flood Warnings in 2009
Flash Flood Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 2, 2009, 3:15 PM MDT for Hot Springs County, Washakie County, Wyoming. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2009, 3:15 PM MDT (21:15 UTC)
- Expired
- Jul 2, 2009, 5:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hot Springs County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 75 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 022115 FFWRIW WYC017-043-022315- /O.NEW.KRIW.FF.W.0002.090702T2115Z-090702T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 315 PM MDT THU JUL 2 2009 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL HOT SPRINGS COUNTY IN CENTRAL WYOMING... THIS INCLUDES THE CITY OF THERMOPOLIS... CENTRAL WASHAKIE COUNTY IN NORTH CENTRAL WYOMING... * UNTIL 515 PM MDT * AT 309 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING 8 AND HALF MILES WEST OF THERMOPOLIS FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STATE HWY 172 MILE MARKER 10...HWY JCT 170 AND 120 AND LUCERNE RADAR RAINFALL ESTIMATES OF AROUND ONE AND A HALF INCHES OF RAINFALL IN ONE HOUR HAS CAUSED FLASH FLOODING WEST OF THERMOPOLIS. ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER OF AN INCH OF RAINFALL IS POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4375 10794 4360 10802 4362 10828 4373 10837 $$ LIPSON
2 follow-up statements
000 WGUS75 KRIW 022245 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 445 PM MDT THU JUL 2 2009 WYC017-043-022315- /O.CON.KRIW.FF.W.0002.000000T0000Z-090702T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOT SPRINGS WY-WASHAKIE WY- 445 PM MDT THU JUL 2 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR CENTRAL HOT SPRINGS COUNTY. AT 350 PM MDT THE PUBLIC REPORTED CONTINUED FLASH FLOODING ALONG AND NEAR THE OWL CREEK 7 MILES WEST NORTHWEST OF THERMOPOLIS FROM SIGNIFICANT RUN OFF AS A RESULT OF STRONG THUNDERSTORMS THAT MOVES THROUGH THE AREA AROUND 230 PM MDT EARLIER THIS AFTERNOON. HOWEVER...MORE RECENT REPORTS INDICATE THAT THIS RUN OFF HAS DIMINISHED. OTHER LOCAL AREAS WITHIN THE WARNED AREA MAY STILL EXPERIENCE ADDITIONAL FLOODING...ESPECIALLY OTHER AREAS ALONG THE OWL CREEK. THUS THE FLASH FLOOD WARNING WILL CONTINUE THROUGH 515 PM MDT EVEN THOUGH THE STORMS THAT EARLIER PRODUCED THE RAINFALL HAVE EXITED TO THE EAST. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STATE HWY 172 MILE MARKER 10...HWY JCT 170 AND 120 AND LUCERNE PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING FOR NORTH CENTRAL WYOMING. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4375 10794 4360 10802 4362 10828 4373 10837 $$ LIPSON
000 WGUS75 KRIW 022311 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 511 PM MDT THU JUL 2 2009 WYC017-043-022321- /O.EXP.KRIW.FF.W.0002.000000T0000Z-090702T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOT SPRINGS WY-WASHAKIE WY- 511 PM MDT THU JUL 2 2009 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM MDT FOR CENTRAL WASHAKIE AND CENTRAL HOT SPRINGS COUNTIES... THE FLOODING HAS SUBSIDED IN THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. THE HEAVY RAINFALL HAS ENDED AND FLOODING IS NO LONGER ANTICIPATED IN THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4375 10794 4360 10802 4362 10828 4373 10837 $$ LIPSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:33 PM MDT, 42 minutes earlier.
Area forecast discussion, Jul 2, 2:33 PM MDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 233 PM MDT THU JUL 2 2009 .SHORT TERM...TONIGHT THROUGH SUNDAY THE THUNDERSTORM ACTIVITY THAT WAS OCCURRING THIS MORNING OVER YELLOWSTONE PARK FROM THE EXITING SHORTWAVE HAS MOVED INTO CENTRAL AND NORTHEAST WYOMING WHERE CAPES HAVE INCREASED TO OVER 1000J/KJ IN SOME AREAS. THIS INCLUDES JOHNSON COUNTY WHERE A WATCH HAS ALREADY BEEN ISSUED THROUGH 7 PM. THE SHORTWAVE OVER EASTERN NEVADA WILL BE PRODUCING AN ALL NIGHTER FOR CONVECTION BASED ON THE TIMING AS IT TRACKS NORTHEAST ACROSS WYOMING. THIS SHORTWAVE WILL TRACK THROUGH A FIELD OF CAPES WELL OVER 1000J/KG OVER JOHNSON COUNTY THROUGH THIS EVENING WITH STRONG THUNDERSTORMS...POTENTIALLY SEVERE...LASTING INTO THE EARLY EVENING HOURS FOR A TWO PART SHOW THERE WITH ADDITIONAL SHOWERS AND THUNDERSTORMS LINGERING PAST MIDNIGHT. FAIRLY STRONG THUNDERSTORMS STORMS HAVE ALREADY BEGUN TO ERUPT ACROSS HOT SPRINGS...NORTHERN NATRONA AND JOHNSON COUNTIES THIS FAR. THIS AREA OF THUNDERSTORMS HAS THE POTENTIAL TO FORM AN MC TO OUR NORTHEAST WHICH WILL LIKELY PUSH A MOIST SURFACE BOUNDARY SOUTH AND THEN WEST ACROSS AREAS EAST OF THE BIG HORN MOUNTAINS AND THEN WEST OVER THE CASPER ARCH TOWARD THE WIND RIVER BASIN AFTER MIDNIGHT. THE EARLIER RUN OF THE MET MOS GUIDANCE INDICATED 60 POPS FOR BOTH RIVERTON AND CASPER FOR FRIDAY MORNING BUT THE LATEST 12Z RUN HAS MUCH LOWER POPS. HOWEVER WILL GO AHEAD AND RAISE POPS FOR THE AFOREMENTIONED AREAS TAKING INTO ACCOUNT THE NORTHEASTERLY SURGE...ALBEIT RELATIVELY LIGHT AMOUNTS. NAM20 WAS INDICATING THREE QUARTERS OF AN INCH OF PRECIP FOR THE BIG HORN MOUNTAINS THROUGH TONIGHT. THERE IS THE POTENTIAL FOR HEAVY RAINERS ACROSS THE ENTIRE CWA THROUGH THIS EVENING AS MUCH OF THE AREA WILL HAVE THREE QUARTERS OF AN INCH TO OVER ONE INCH OF PWAT. THE NEXT SHORTWAVE NOW MAKING LANDFALL ONTO THE PACIFIC COAST WILL ARRIVE FRIDAY FOR ANOTHER ROUND OF AFTERNOON THUNDERSTORMS. MINUS 4 LIFTED INDICES WILL BE COMMONPLACE SATURDAY ACROSS MANY PORTIONS OF THE CWA. LOOKS LIKE IT WILL BE ANOTHER LATE SHOW FRIDAY EVENING. NAM20 QPF WAS INDICATING OVER AN INCH OF PRECIP FOR PORTIONS OF NORTHWEST WY FRIDAY NIGHT AFTER A LOT OF THE CONVECTION STRATIFORMS OUT. ADDED LIFT FROM RIGHT REAR QUAD OF THE 65 KNOT JET MAX WILL AID IN PRECIP DEVELOPMENT THEN ON SATURDAY A NORTHERN STREAM SHORTWAVE WILL DELIVER ANOTHER ROUND OF MOSTLY AFTERNOON AND EVENING CONVECTION. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY TROUGH NEAR 150W TO APPROACH NW COAST SUNDAY WITH UPPER RIDGE AXIS WEST OF THE DIVIDE AND WNW FLOW OVER WYOMING. BOTH MODELS BRING UPPER LOW INTO NORTHWEST MONDAY WITH LOW FRAGMENTING AND SHEARING OUT INTO STRONG RIDGE OVER CENTRAL PLAINS THROUGH NEXT WEEK. THE ECMWF REMAINS THE SLOWER AND WEAKER THAN THE GFS...KEEPING HIGHER H5 HEIGHTS/WARMER TEMPERATURES OVER WYOMING THROUGH THE PERIOD. MODELS OVERALL TRENDING SLOWER...WEAKER AND WARMER. THIS TREND AND ECMWF PREFERRED...ESPECIALLY IN THE HEART OF SUMMER. MONSOONAL PLUME TO REMAIN OVER THE AREA SUNDAY WITH SLIGHTLY DRIER MID-LEVELS OVER AREA. LIGHT UPSLOPE FLOW REMAINS EAST OF THE DIVIDE ALONG WITH HIGHER PWATS. FORECAST KEEPS SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE CENTRAL AND NORTH WITH LOWER POPS ACROSS THE SOUTHWEST. BACKING OF FLOW MONDAY THROUGH THURSDAY WILL BRING DRIER AND MUCH WARMER AIRMASS OVER AREA WITH ECMWF BRINGING IN H7 TEMPERATURES 15C-18C OVER AREA WHILE GFS IS A FEW DEGREES COOLER. MOISTURE AND INSTABILITY REMAIN OVER THE NORTH AND EAST MONDAY WITH DRIER SW FLOW PUSHING INTO THE SW HALF OF THE AREA. THUNDERSTORM ACTIVITY EXPECTED TO BE MORE ISOLATED MONDAY AND THEN MAINLY CONFINED TO THE FAR NORTH AND EAST TUESDAY THROUGH THURSDAY WITH DRY AND HOT SOUTHWEST FLOW OVER MOST OF THE AREA...HIGH TEMPERATURES EXPECTED TO SOAR INTO THE UPPER 80S AND 90S ACROSS THE CENTRAL BASINS AND EAST WITH THE LOWER BIG HORN BASIN POSSIBLY SEEING THE FIRST 100F READINGS OF THE SUMMER ON TUESDAY AND WEDNESDAY PER ECMWF. && .AVIATION... ISOLATED THUNDERSTORMS WILL CONTINUE EAST OF THE DIVIDE THIS EVENING WITH MVFR CONDITIONS AND GUSTY WINDS IN THUNDERSTORMS AND VFR CONDITIONS AND LIGHT WINDS...GENERALLY BELOW 10 KT...ACROSS THE REST OF CENTRAL WYOMING AND WESTERN WYOMING. A MOIST ATMOSPHERE AND STRONG DAYTIME HEATING WILL GENERATE ISOLATED THUNDERSTORMS FRIDAY AFTERNOON AND EVENING ACROSS MUCH OF THE AREA WITH SCATTERED THUNDERSTORMS IN NATRONA AND JOHNSON COUNTIES. SURFACE HIGH PRESSURE WILL MOVE ACROSS WYOMING FRIDAY...AND LIGHT WINDS WILL PREVAIL. && .FIRE WEATHER... SCATTERED THUNDERSTORMS WILL PREVAIL ACROSS MUCH OF THE AREA THIS EVENING WITH RAIN SHOWER ACTIVITY PERSISTING AFTER MIDNIGHT OVER MANY AREAS. SOME STORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL. MAINLY LATE DAY THUNDERSTORMS WILL BE THE RULE THROUGH SATURDAY WITH THE CHANCES OF SHOWERS DECREASING SOMEWHAT BY SUNDAY. BY SUNDAY THE MINIMUM RELATIVE HUMIDITY WILL BE DOWN INTO THE MID TO UPPER TEENS ACROSS SWEETWATER COUNTY AND THE LOWER ELEVATIONS EAST OF THE DIVIDE. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LIPSON LONG TERM...AEM AVIATION...SMITH FIRE WEATHER...LIPSON
Hazardous weather outlook, Jul 2, 11:59 AM MDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 1159 AM MDT THU JUL 2 2009 WYZ001>020-022>030-031100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1159 AM MDT THU JUL 2 2009 ...SEVERE THUNDERSTORM WATCH FOR JOHNSON COUNTY THROUGH 7 PM THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT MONSOONAL MOISTURE CONTINUES TO BE PUMPED INTO WYOMING. AS A RESULT...SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE AREA TODAY AND TONIGHT. VERY HEAVY RAINFALL...LIGHTNING...SMALL HAIL AND GUSTY WINDS TO 45 MPH ARE LIKELY FROM THE STRONGER STORMS. VERY STRONG STORMS ARE LIKELY OVER JOHNSON COUNTY...WHERE LARGE HAIL OF ONE INCH OR GREATER AS WELL AS 70 MPH WINDS COULD OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THUNDERSTORM THREAT CONTINUES THROUGH THE HOLIDAY WEEKEND... INCLUDING THE FOURTH OF JULY HOLIDAY. A COLD FRONT MAY DROP SOUTH FRIDAY NIGHT...SETTING THE STAGE FOR SOME STRONGER THUNDERSTORM ACTIVITY OVER THE WEEKEND EAST OF THE CONTINENTAL DIVIDE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT RAINFALL...ANY WIND GUSTS IN EXCESS OF 40 MPH OR HAIL TODAY AND TONIGHT. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jul 2, 1:07 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 107 PM MDT THU JUL 2 2009 WYZ009>011-021945- BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- 107 PM MDT THU JUL 2 2009 ...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 145 PM MDT... AT 104 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR STATE HWY 196 MILE MARKER 280...OR 22 MILES SOUTH OF BUFFALO...MOVING EAST AT 15 MPH. ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE... NEAR STATE HWY 196 MILE MARKER 280 BY 115 PM MDT. NEAR I25 EXIT 280 BY 125 PM MDT. RESIDENTS IN CENTRAL JOHNSON COUNTY...INCLUDING THE LOCATIONS OF STATE HWY 196 MILE MARKER 280 AND I25 EXIT 280...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 270 AND 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A VEHICLE WITH THE WINDOWS UP. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING FOR NORTH CENTRAL WYOMING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4422 10636 4398 10628 4392 10683 4409 10689 TIME...MOT...LOC 1906Z 256DEG 15KT 4403 10674 LIPSON
Special weather statement, Jul 2, 1:32 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 132 PM MDT THU JUL 2 2009 WYZ028-029-022100- FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER- 132 PM MDT THU JUL 2 2009 AN AREAS OF THUNDERSTORMS WILL BE TRACKING NORTHEAST INTO SOUTHWEST SWEETWATER COUNTY FROM NORTHEAST UTAH THROUGH 3 PM. EXPECTED LOCALLY HEAVY RAINFALL...40 MPH WINDS...PEA SIZE HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING WITH SOME OF THESE STORMS. LIPSON
Special weather statement, Jul 2, 1:39 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
139 PM MDT THU JUL 2 2009
WYZ010-011-022030-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
139 PM MDT THU JUL 2 2009
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 230 PM
MDT...
AT 138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR I90 EXIT 77...OR 20 MILES EAST OF BUFFALO...
MOVING NORTHEAST AT 15 MPH.
ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE
WITH THIS STORM.
RESIDENTS IN EASTERN JOHNSON COUNTY...INCLUDING THE LOCATIONS OF I90
EXIT 77 AND I90 EXIT 82...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 70 AND
94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR NORTH CENTRAL WYOMING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4411 10638 4427 10651 4448 10606 4442 10601
4423 10601
TIME...MOT...LOC 1939Z 241DEG 14KT 4423 10633
SMITHSpecial weather statement, Jul 2, 2:05 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 205 PM MDT THU JUL 2 2009 WYZ005-007-022045- OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN- 205 PM MDT THU JUL 2 2009 ...SIGNIFICANT WEATHER ADVISORY FOR HOT SPRINGS COUNTY UNTIL 245 PM MDT... AT 202 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HWY JCT 170 AND 174...OR 20 MILES WEST OF THERMOPOLIS...MOVING EAST AT 15 MPH. ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN CENTRAL HOT SPRINGS COUNTY...INCLUDING THE LOCATIONS OF HWY JCT 170 AND 174 AND HWY JCT 170 AND 120...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING FOR NORTH CENTRAL WYOMING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4376 10828 4361 10832 4366 10866 4374 10865 TIME...MOT...LOC 2004Z 274DEG 14KT 4370 10859 SMITH
Special weather statement, Jul 2, 2:55 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
255 PM MDT THU JUL 2 2009
WYZ020-022145-
NATRONA COUNTY LOWER ELEVATIONS-
255 PM MDT THU JUL 2 2009
...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY UNTIL 345 PM
MDT...
AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF I25 EXIT 235...OR 21 MILES
SOUTH OF KAYCEE...MOVING EAST AT 25 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE...
NEAR I25 EXIT 223 BY 315 PM MDT.
5 MILES SOUTH OF MIDWEST BY 325 PM MDT.
NEAR STATE HWY 259 MILE MARKER 25 BY 330 PM MDT.
NEAR STATE HWY 259 MILE MARKER 20 BY 335 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 217 AND
230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.
&&
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4316 10611 4335 10671 4349 10661 4340 10606
4327 10606
TIME...MOT...LOC 2055Z 289DEG 21KT 4340 10655
LIPSONSpecial weather statement, Jul 2, 3:06 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 306 PM MDT THU JUL 2 2009 WYZ005>007-022145- OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- 306 PM MDT THU JUL 2 2009 ...SIGNIFICANT WEATHER ADVISORY FOR FREMONT...HOT SPRINGS AND WASHAKIE COUNTIES UNTIL 345 PM MDT... AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR THERMOPOLIS...MOVING EAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN CENTRAL WASHAKIE...NORTHEASTERN FREMONT AND SOUTHEASTERN HOT SPRINGS COUNTIES...INCLUDING THE LOCATION OF THERMOPOLIS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING FOR NORTH CENTRAL WYOMING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4369 10771 4346 10783 4361 10828 4378 10820 TIME...MOT...LOC 2106Z 290DEG 12KT 4367 10812 SMITH
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:04 PM MDT | Areal Flood Advisory | RIW | Natrona | 58 min |
| Jul 1, 7:24 PM MDT | Special Weather Statement | RIW | 36 min | |
| Jul 1, 7:53 PM MDT | Special Weather Statement | RIW | Johnson | 37 min |
| Jul 2, 11:52 AM MDT | Special Weather Statement | RIW | Sheridan | 38 min |
| Jul 2, 12:59 PM MDT | Special Weather Statement | RIW | Hot Springs | 46 min |
| Jul 2, 1:01 PM MDT | Special Weather Statement | RIW | 44 min | |
| Jul 2, 1:07 PM MDT | Special Weather Statement | RIW | Johnson | 38 min |
| Jul 2, 1:39 PM MDT | Special Weather Statement | RIW | Johnson | 51 min |
| Jul 2, 2:05 PM MDT | Special Weather Statement | RIW | Hot Springs | 40 min |
| Jul 2, 2:19 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 41 min |
| Jul 2, 2:55 PM MDT | Special Weather Statement | RIW | Natrona | 50 min |
| Jul 2, 3:06 PM MDT | Areal Flood Advisory | RIW | Hot Springs | 114 min |
| Jul 2, 3:06 PM MDT | Special Weather Statement | RIW | Hot Springs | 39 min |
| Jul 2, 3:06 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 24 min |
| Jul 2, 3:23 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 37 min |
| Jul 2, 3:45 PM MDT | Special Weather Statement | RIW | 45 min | |
| Jul 2, 3:50 PM MDT | Special Weather Statement | RIW | Big Horn | 55 min |
| Jul 2, 4:20 PM MDT | Special Weather Statement | RIW | Natrona | 40 min |
| Jul 2, 4:21 PM MDT | Areal Flood Advisory | RIW | Washakie | 114 min |
| Jul 2, 5:55 PM MDT | Special Weather Statement | RIW | Hot Springs | 65 min |
Nearby
Flash Flood Warnings in Wyoming, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.